Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 25, 2016, 7:45 PM CDT for Lincoln County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 25, 2016, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WUUS54 KHUN 260045
SVRHUN
TNC103-260115-
/O.NEW.KHUN.SV.W.0039.160626T0045Z-160626T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
745 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LINCOLN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 815 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FAYETTEVILLE... AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HOWELL...HARMS AND BOONSHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3523 8656 3511 8657 3509 8677 3525 8676
3526 8674
TIME...MOT...LOC 0045Z 073DEG 3KT 3516 8664
HAIL...0.75IN
WIND...60MPH
$$
091 follow-up statement
852
WWUS54 KHUN 260105
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
805 PM CDT SAT JUN 25 2016
TNC103-260115-
/O.EXP.KHUN.SV.W.0039.000000T0000Z-160626T0115Z/
LINCOLN TN-
805 PM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3523 8656 3511 8657 3509 8677 3525 8676
3526 8674
TIME...MOT...LOC 0100Z 073DEG 3KT 3516 8664
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:30 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 6:30 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 630 PM CDT SAT JUN 25 2016 .UPDATE... For 00Z TAFs. && .DISCUSSION... (Issued 300 PM CDT SAT JUN 25 2016) The subtropical high remains in place over the mid-south this afternoon, generally centered over the lower Mississippi valley. The subsidence has helped to make it a very warm day; as of 2 PM, all but one site is in the 90s, and five areas sites have heat indices of at least 103 F. However the subsidence has not been enough to completely quash air mass thunderstorms, due in part to a weak convergence axis extending over northwest Alabama. Isolated convection should subside this evening, and low temperatures tonight should be a degree or two above persistence. As the upper high retrogrades into the ArkLaTex Sunday, a weak wedge front will push westward into northeast Alabama. This combination may help spark a few more showers and storms tomorrow afternoon. It may also be slightly not quite as hot. Model guidance for both highs and dewpoints are just a degree or two lower, and this leaves maximum forecast heat index readings below 105 for all but a few spots. Therefore, after discussion with neighboring offices, the heat advisory will be removed for tomorrow, and instead will expire at 9 PM tonight. It will still be very hot, and it is still important to stay hydrated and take frequent breaks. The cold front currently over the Plains/Upper Midwest will push southeast over the next 48 hours, dropping into Tennessee by midday Monday. Convergence with this front will be sufficient to spark scattered to numerous showers and thunderstorms. A strong wind gust or two cannot be ruled out, but with minimal shear, modest Downdraft CAPE, and high precipitable water expected, storms will be mainly heavy rain producers. Rain chances will linger at least into Monday night. There is some disagreement about when the front will push through; most models have drying occurring by 12Z Tuesday, while the ECMWF is 6-12 hours slower. The ECMWF may be right in this instance but for now the forecast will continue with the model consensus, tapering PoPs off by 12Z Tuesday. Cold and dry advection behind the front will send temperatures plummeting into the upper 80s for Tuesday highs, and dew points into the lower 60s by Tuesday evening. Low temperatures Wednesday morning may actually fall below 70. Dry weather will continue through roughly Friday, though agreement on moisture return is not very good yet. Rain chances could resume Friday afternoon into Saturday as northwest flow and an eastern CONUS trough remain in place. Temperatures will remain closer to seasonal averages, with highs around 90 and lows in the mid- upper 60s. BCC && .AVIATION... For 00Z TAFs: Showers and storms have moved east KHSV and dissipated over KMSL over the last few hours. However, cannot rule out a scattered -TSRA redeveloping before 26/02Z or 26/03Z. However, confidence that they will directly affect either airport is low, so only kept a VCTS in forecast through 26/02Z. Expect VFR conditions to continue unless storms form and move over either terminal. Each terminal has had some rainfall, so think patchy fog towards daybreak could lower VSBYS to around 4SM or 5 SM. Otherwise, added gusts to 16 KTS tomorrow after 26/15Z. KTW && .HUN Watches/Warnings/Advisories... AL...Heat Advisory until 9 PM CDT this evening for ALZ001>010-016. TN...Heat Advisory until 9 PM CDT this evening for TNZ076-096-097. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 25, 12:45 PM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT SAT JUN 25 2016 ALZ001>010-016-TNZ076-096-097-261000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES WILL RISE INTO THE 95 TO 100 DEGREE RANGE FOR MUCH OF THE REGION THIS AFTERNOON, WITH HEAT INDEX VALUES RANGING FROM BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT FOR THE NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AREA THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON UNTIL MID EVENING TONIGHT. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE WIND GUSTS OF 30 TO 40 MPH, LIGHTNING, AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE REGION THROUGH 4 AM CDT MONDAY. THE COVERAGE OF THUNDERSTORMS WILL INCREASE FOR THE EASTERN HALF OF THE FORECAST AREA ON SUNDAY AFTERNOON, AND FOR THE ENTIRE AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH THE REGION. A FEW STRONG STORMS WILL BE POSSIBLE ON MONDAY. THE THREAT FOR STORMS WILL END FROM NORTH TO SOUTH ON TUESDAY AS THE FRONT CLEARS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TT
In the hours before
Special weather statement, Jun 25, 7:05 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 PM CDT SAT JUN 25 2016
TNZ096-260045-
LINCOLN TN-
705 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 745
PM CDT...
AT 704 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PETERSBURG...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG...HOWELL...MIMOSA...HARMS AND BELLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3524 8648 3512 8669 3526 8675 3531 8668
3532 8663
TIME...MOT...LOC 0004Z 314DEG 8KT 3523 8665
KTWLocal storm report, Jun 25, 7:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 4 SSE MOORES MILL 34.80N 86.50W
06/25/2016 MADISON AL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM
ROAD BEGINNING TO ACCUMULATE ON THE GROUND.
&&
KWEBERSpecial weather statement, Jun 25, 7:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 731 PM CDT SAT JUN 25 2016 TNZ096-260100- LINCOLN TN- 731 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 800 PM CDT... AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FAYETTEVILLE...MOVING NORTH AT 10 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE...CRYSTAL SPRINGS...KELSO...MIMOSA AND MOLINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSED. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3507 8646 3506 8655 3516 8664 3526 8647 TIME...MOT...LOC 0031Z 178DEG 10KT 3516 8654 09
Local storm report, Jun 25, 7:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
738 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 SSE MOORES MILL 34.80N 86.50W
06/25/2016 E0.25 INCH MADISON AL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM
ROAD BEGINNING TO ACCUMULATE ON THE GROUND.
&&
KWEBERLocal storm report, Jun 25, 7:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
739 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 SSE MOORES MILL 34.80N 86.50W
06/25/2016 E1.00 INCH MADISON AL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM
ROAD BEGINNING TO ACCUMULATE ON THE GROUND.
&&
KWEBERLocal storm report, Jun 25, 7:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MOORES MILL 34.85N 86.53W
06/25/2016 E1.25 INCH MADISON AL PUBLIC
HALF DOLLAR SIZE HAIL WAS REPORTED IN THE RIVERTON AREA
OF MOORE MILL OFF OF WINCHESTER ROAD.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:05 PM CDT | Special Weather Statement | HUN | Lincoln | 40 min |
| Jun 25, 7:31 PM CDT | Special Weather Statement | HUN | Lincoln | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.